Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2001, 3:56 PM CDT for Angelina County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2001, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 26, 2001, 4:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WUUS54 KSHV 262058 SVRSHV TXC005-262115- /NEW.KSHV.SV.W.0285.262056-262115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 356 PM CDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 415 PM CDT * AT 356 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL ANGELINA COUNTY...OR ABOUT 6 MILES SOUTH OF LUFKIN. THIS STORM SHOWED VERY LITTLE MOVEMENT. THE MAIN THREAT FROM THIS STORM IS WIND GUSTS THAT MAY RESULT IN TREE AND POWER LINE DAMAGE. ALSO DIME SIZE HAIL IS POSSIBLE. THIS STORM WILL AFFECT THE LUFKIN TEXAS VICINITY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 415 PM CDT. LAT...LON 3126 9478 3120 9468 3125 9464 3132 9471
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 26, 2:35 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT SUN AUG 26 2001 WHOA NELLIE. MODELS SLOW DOWN THE PROGRESSION OF 1000/500 MB MOISTURE...NOW THE SOUTHERN HALF OF CWA REMAINS AOA 70 PCT THROUGH PERIOD. OUR SURFACE FRONT SEEMS TO BE A WASHOUT EARLY IN THE WORK WEEK...AND WITH LITTLE IN THE WAY OF GENERAL STEERING...WE/LL PROBABLY SEE ENUF SUN AND HEATING EACH AFTERNOON TO FIRE OFF THE NECESSARY CONVECTION. FACILITATING SOME CONVECTION PERHAPS WILL BE A MARGINAL 250 MB JET MAX OVER AR TONIGHT THROUGH MONDAY NIGHT... KEEPING PORTIONS OF AREA IN RIGHT REAR AREA. THE PREVIOUS DRY EXTENDED WILL BE DAMPENED A BIT WITH SLIGHT CHANCES THROUGH SATURDAY...EXCEPT FOR CHANCES FRIDAY. FMR/MEX POPS GO EVEN HIGHER BUT WILL NOT BITE ON THAT...AT LEAST TRENDING IN THE RIGHT DIRECTION. AN UPPER TROUGH IS FORECAST BY AVN TO MOVE INTO OK/TX AND TAP A RETURN FLOW OUT OF GULF...PEAKING DUE TO TROF AXIS PROXIMITY ON FRIDAY...THUS THE REASON FOR FAVORING FRIDAY/S POPS IN EXTENDED. RADAR GETTING ACTIVE...SO GONNA GO. 17 PRELIMS... SHV 73/92/72/93/73 4432 MLU 72/92/71/92/71 4432 TXK 73/92/73/94/73 5322 TYR 72/92/73/93/73 4432 LFK 72/92/72/92/71 3434 .SHV...NONE.
In the hours before
Special weather statement, Aug 26, 10:30 AM CDT, 5 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN AUG 26 2001 OUTFLOW BOUNDARIES AND A WEAK COLD FRONT...WILL SERVE AS FOCAL POINTS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG THE SOUTHERN PORTION OF THE AREA...FROM THE EAST TEXAS LAKES AREA TO CENTRAL LOUISIANA. WITH THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING...NEW OUTFLOW BOUNDARIES WILL BE PRODUCED... WHICH IN TURN WILL HELP INITIATE ADDITIONAL OVERNIGHT THUNDERSTORMS. THUS THERE IS THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT FOR ALL OF THE FOUR STATES REGION. HOWEVER...A WEAK SHEAR ENVIRONMENT ALOFT MEANS THAT SEVERE THUNDERSTORMS...IF ANY AT ALL...WILL BE ISOLATED IN COVERAGE. THE ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED TODAY THROUGH TONIGHT.
Local storm report, Aug 26, 3:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN AUG 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0255 PM 5 N DE QUEEN AR .75 INCH HAIL
08/26/01 SEVIER SHERIFF OFFICE REPORT.
VIII.Local storm report, Aug 26, 3:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN AUG 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0343 PM ASHDOWN AR .75 INCH HAIL
08/26/01 LITTLE RIVER EMERGENCY MANAGEMENT
OFFICER REPORT.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 19 min |
| Aug 26, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.